Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Folliculitis - help!
May 11, 1998

I can't seem to get rid of this awful condition.

Itching is becoming unbearable and nothing seems to work.

I've taken sporonox (didn't work), flagyl (didn't work) and

now acutane (is not working). The breakouts are mainly on

my back, chest and arms, but they are starting to appear

on my face now! No creams or lotions stop the itching.

It's driving me crazy! Any further treatment suggestons?

Response from Dr. Cohen

I hope you have seen an HIV experienced dermatologist since the first step is to make sure of what the problem is. For example, while some of the causes of "itchy red bumps" in HIV are mysterious and we try treatments such as the one you mention, there are some problems that are more directly treated when we can establish a cause. Perhaps two of the more common ones are scabies or a drug rash. Both can be ongoing for a long time, and neither would respond to what you have tried. And both respond well to specific treatments, such as an antiscabies cream, or stopping any meds causing a rash. Further, you don't mention any simple anti-itch medications to take while you find some other way to control the problem. What is used for itch includes both topical steroids (usually high potency such as Ultravate or others) and/or antihistamines. Lastly, sunlight can help some with rash.

What is really clear, though, is how hard it is to diagnose a rash via words, and having someone experienced see the pattern can be much more helpful. So -- find a dermatologist who has done HIV for a while, consider a biopsy if you are having trouble, and keep trying.

Good luck.

CC



Previous
Recurring stapholococcus/folliculitis
Next
HIV & HCV. Drug induced hepatitis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement